Mosquito bite-like welts that appear and disappear sporadically
Hello, I have been having mosquito bite-like welts that appear all over my arm and legs for the past 3 days. These welts tend to last for 4-5 hours before disappearing and when they disappear, new welts on different parts of my arm appear. They are itchy but not uncontrollably so and so far they have been confined to appearing only on my arms and legs. I don't have fever, just a slight runny nose.
Can anyone tell me what my symptoms means? Your help is much appreciated! Thanks.
These symptoms are suggestive of hives in response to a viral infection. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours. Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications.
Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate symptoms a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).But they are available under prescription and should be taken only after consulting a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.